MAUDE Adverse Event Report: CONMED CORPORATION SPACEBANDER; LIGATOR, HEMORRHOIDAL

CONMED CORPORATION SPACEBANDER; LIGATOR, HEMORRHOIDAL
Model Number HB1020
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hb1020 device is not expected to be returned for evaluation and review.This complaint is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: precautions: elicit feedback from your patient that they feel "pressure" and not "pain".Pain implies improper position below the dentate line or that too much mucosal tissue has been captured.It is suggested to only band one hemorrhoid per session and to wait 2-4 weeks to band any additional hemorrhoids.Adverse reactions: possible adverse reactions include hemorrhage, discomfort, pain, infection, sepsis, allergic reaction, or tissue damage to the mucosal wall of the rectum.A determination for further investigation has been initiated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the hb1020 device was used during a hemorrhoid banding on (b)(6) 2019.It is reported that the band remained on the patient after 13 days and then the patient experienced significant bleeding.The patient had been banded in the right quadrant.The patient palpated the band around the 12th day, and the follow day the patient experienced spontaneous bleeding.Further assessment found that the patient had used a finger to manually manipulate the band in the rectum.The facility states that they had not advised the patient to palpitate the band.There was no report of injury, medical intervention or hospitalization for the patient per the facility.The physician stated that his primary concern was the integrity of the device since it was a pre-loaded device.The physician hypothesized that the quality of the bands may be compromised from being loaded on the device for weeks/months before being deployed.This report is being raised on the basis of injury due to the patient bleeding caused a need to return to the facility for follow up due to bleeding.
 
Additional Manufacturer Narrative
Updated information: previously stated (b)(6) 2019.Actual date of procedure (b)(6) 2019.This information was updated after the initial filing.Additional information: on (b)(6) 2019 the patient returned to the surgeon who performed a sigmoidoscopy to find the band still in place as initially applied.The patient then received a 2nd opinion that found no need for an additional procedure.The current status of the patient is asymptomatic, no bleeding, and it was elected for the patient to come back to the initial surgeon in 6 weeks for follow up.This information was obtained after the initial filing.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
SPACEBANDER
Common Device Name
LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8528393
Report Number1320894-2019-00106
Device Sequence Number2759150
Product Code FHN
UDI-Device Identifier10653405005469
UDI-Public(01)10653405005469(17)190521(10)201805211
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2019
Device Model NumberHB1020
Device Catalogue NumberHB1020
Device Lot Number201805211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;